By thegilty Latest Reply 2009-12-28 11:14:01 -0600
Started 2009-12-27 16:09:30 -0600

Has anyone else had a drop in blood sugar while taking antibiotics??

8 replies

thegilty 2009-12-28 09:11:48 -0600 Report

The reason I asked is that from the time of my diagnosis in March of last year I had stabilized my sugar in the 110 to 120 range. The first of December this year I came down with shingles. Subsequent testing (Lumbar Puncture) showed I had a spinal infection. After trying infusion for a week it was dropped as I had a severe rash reaction. The Doctor prescribed Gabapentin 300Mg and Amitriptylin 10 MG since I started on them my sugar has been 85 to 95 and that is with a reduction of insulin from 19 to 15 units a day.

Deb-G 2009-12-28 11:14:01 -0600 Report

I dont know anything specifically about this type of infusion…but…find out what the infusion is…and check side effects…I say this because…I receive I.V.Therapy/Infusion for Severe Anemia…come to find out the combo they are infusing is glucose based…after 8 weeks of treatment it caused tremendous havok to my system and severe lows to the point of seizure…So def check out what it is, side effects, and do your own research…Doc told me that most dont react the way I do to it…big surprise i'm not most, i'm me!…so def test before, during, after, and for days…My infusions effected me for 4 consecutive days of extreme highs and then a severe plummet and bottom out for a seizure…not good at all…Infusions can be dangerous so be your own research assistant :)

Deb-G 2009-12-27 22:43:31 -0600 Report

I believe there is only one that does…its used for Bacterial infections…TEQUIN/gatifloxacin

Its not recommended for Diabetics due to swings both ways…

Hope you feel better :)

Next Discussion: High AM readings »